Numerical Algorithms

, Volume 45, Issue 1–4, pp 217–230 | Cite as

Conjectured inequalities for Jacobi polynomials and their largest zeros

Original Paper


Inequalities are conjectured for the Jacobi polynomials \(P^{{{\left( {\alpha ,\beta } \right)}}}_{n} \) and their largest zeros. Special attention is given to the cases β = α − 1 and β = α.


Jacobi polynomials Zeros Inequalities 

Mathematics Subject Classification (2000)



  1. 1.
    Gatteschi, L.: New inequalities for the zeros of Jacobi polynomials. SIAM J. Math. Anal. 18, 1549–1562 (1987)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Leopardi, P.: Positive weight quadrature on the sphere and monotonicities of Jacobi polynomials. Numer. Algor. doi:10.1007/s11075-007-9073-7 (2007)
  3. 3.
    Reimer, M.: Hyperinterpolation on the sphere at the minimal projection order. J. Approx. Theory 104, 272–286 (2000)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Reimer, M.: Multivariate polynomial approximation. Internat. Ser. Numer. Math. 144, (2003) (Birkhäuser, Basel)Google Scholar
  5. 5.
    Szegö, G.: Inequalities for the zeros of Legendre polynomials and related functions. Trans. Amer. Math. Soc. 39, 1–17 (1936)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Szegö, G.: Orthogonal Polynomials, vol. 23, 4th edn. Colloquium Publications, Amer. Math. Soc., Providence, RI (1975)MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2007

Authors and Affiliations

  1. 1.Department of Computer SciencesPurdue UniversityWest LafayetteUSA
  2. 2.School of Mathematics and StatisticsUniversity of New South WalesSydneyAustralia

Personalised recommendations